MAUDE Adverse Event Report: STRYKER SPINE-US ANCHOR C SCREW EXTRACTOR ASSEMBLY; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US ANCHOR C SCREW EXTRACTOR ASSEMBLY; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 48328625
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Injury (2348); No Code Available (3191)
Date of Event 11/28/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the screw extractor tip was damaged while trying to remove a piece of screwdriver that sheared of in the screw.The surgeon removed the cage and screws by drilling around the implant to free up the screws enough to pull cage out.A surgical delay time has not been specified.
 
Additional Manufacturer Narrative
Method: visual inspection, functional inspection, product history review, complaint history review, nc/capa history review, labelling review, risk assessment result: the reported event was confirmed upon visual inspection.The tip of device is deformed and twisted as reported.Manufacturing files were reviewed and no revealed anomalies were found the device was manufactured over 7 years ago.Conclusion: the root cause of the reported event is normal wear and tear due to device age.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The additional information received from the sales rep confirmed that the rod threads were damaged and resulted in about an hour surgical delay while trying to remove the screw with screwdriver fragments in still.No other adverse consequence to the patient was reported.Based on the additional information, the reportability updated to malfunction.Adverse event : updated to product problem.Type of event: updated to malfunction.Evaluation codes: updated to no consequences or impact to patient.
 
Event or Problem Description
It was reported that the screw extractor tip was damaged while trying to remove a piece of screwdriver that sheared of in the screw.The surgeon removed the cage and screws by drilling around the implant to free up the screws enough to pull cage out.A surgical delay time has not been specified.The additional information received from the sales rep confirmed that the rod threads were damaged and resulted in about an hour surgical delay while trying to remove the screw with screwdriver fragments in still.No other adverse consequence to the patient was reported.

Brand Name
ANCHOR C SCREW EXTRACTOR ASSEMBLY
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8196018
Report Number0009617544-2018-00305
Device Sequence Number1653075
Product Code LXH
UDI-Device Identifier07613327267181
UDI-Public07613327267181
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number48328625
Device Lot Number113832
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2019
Initial Date Received by Manufacturer 11/28/2018
Supplement Date Received by Manufacturer02/11/2019
03/13/2019
Initial Report FDA Received Date12/26/2018
Supplement Report FDA Received Date03/12/2019
03/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;